Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 9, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 3, 2024, 4:28 PM EST for Broward County, Miami-Dade County, Florida. It was in force for 32 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2024, 4:28 PM EST (21:28 UTC)
- Expired
- Mar 3, 2024, 5:00 PM EST
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 4:30 PM EST | HAIL 1.5 | 3 E Cooper City, FL | Video and photos showing hail between 1 and 1.5 inches in diameter. |
| Mar 3, 4:32 PM EST | HAIL 0.7 | 2 Nne Cooper City, FL | mPing reports dime-sized hail. |
| Mar 3, 4:34 PM EST | TSTM WND DMG | 3 Ese Cooper City, FL | FPL power crews reported several large tree branches and trees down on power lines resulted in power outages in the vicinity of Griffin Rd & Davie Rd Extension. FPL meteorologist provided photos of damage via email. Time of damage estimated on KAMX radar as a |
| Mar 3, 4:39 PM EST | TSTM WND GST 64 | 3 Wnw Hollywood, FL | Earth Networks mesonet CLWCH Seminole Tribe Headquarters recorded a gust of 64 mph at 4:39 pm as a severe thunderstorm moved through the area. Site elevation is listed as 13 feet. |
| Mar 3, 4:42 PM EST | TSTM WND DMG | 3 Nne North Perry Airpo, FL | City of Hollywood reports numerous trees down in the vicinity of Sheridan St and the Florida Turnpike. Time estimated from radar. |
| Mar 3, 4:45 PM EST | HAIL 1 | 3 E Cooper City, FL | Member of the public reports quarter sized hail in East Davie. |
| Mar 3, 4:46 PM EST | TSTM WND GST 58 | North Perry Airpor, FL | ASOS station KHWO Pembroke Pines reported wind gust of 50 kts (58 mph). Station elevation 7 ft. |
| Mar 3, 4:48 PM EST | HAIL 1 | 2 Se Cooper City, FL | Member of the public shared two videos of nickel-to-quarter sized hail falling as a strong thunderstorm moved through the area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 9.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
576
WUUS52 KMFL 032128
SVRMFL
FLC011-086-032200-
/O.NEW.KMFL.SV.W.0009.240303T2128Z-240303T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
428 PM EST Sun Mar 3 2024
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Miami-Dade County in southeastern Florida...
Southern Broward County in southeastern Florida...
* Until 500 PM EST.
* At 428 PM EST, a severe thunderstorm was located over Nova
Southeastern University, or near Davie, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, Weston,
Oakland Park, Aventura, Lauderdale Lakes, Dania Beach, Cooper City,
West Park, Wilton Manors, Lazy Lake, and Estates Of Fort
Lauderdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2613 8040 2617 8010 2596 8012 2596 8032
TIME...MOT...LOC 2128Z 337DEG 15KT 2606 8023
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GR2 follow-up statements
800
WWUS52 KMFL 032139
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
439 PM EST Sun Mar 3 2024
FLC011-086-032200-
/O.CON.KMFL.SV.W.0009.000000T0000Z-240303T2200Z/
Miami-Dade FL-Broward FL-
439 PM EST Sun Mar 3 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES...
At 439 PM EST, a severe thunderstorm was located over Oak Point, or
over Hollywood, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Hallandale, Miami Gardens, Aventura, Dania Beach, Cooper
City, West Park, Royal Palm Ranches, Ravenswood Estates, Sunshine
Acres, Estates Of Fort Lauderdale, Fort Lauderdale - Hollywood
International Airport, Chambers Estates, Miramar Parkway And
University Drive, and Pine Island Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2596 8012 2596 8032 2610 8031 2614 8010
TIME...MOT...LOC 2139Z 337DEG 15KT 2602 8021
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GR391
WWUS52 KMFL 032156
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
456 PM EST Sun Mar 3 2024
FLC011-086-032206-
/O.EXP.KMFL.SV.W.0009.000000T0000Z-240303T2200Z/
Miami-Dade FL-Broward FL-
456 PM EST Sun Mar 3 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI-DADE AND
SOUTHERN BROWARD COUNTIES WILL EXPIRE AT 500 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 2596 8012 2596 8032 2610 8031 2614 8010
TIME...MOT...LOC 2156Z 337DEG 15KT 2597 8019
$$
GRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 1:39 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 3, 1:39 PM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Miami FL
139 PM EST Sun Mar 3 2024
...New LONG TERM...
.MESOSCALE UPDATE FOR STRONG TO SEVERE STORMS...
Issued at 914 AM EST Sun Mar 3 2024
An evolving atmosphere this morning as diurnal heating works to
erode convective inhibition over the peninsula of Florida. Aloft,
an upper level jet begins to enter the region as a mid-level
trough axis approaches the Gulf coast of Florida. As the day
continues, the cap will erode with convection about to tap into
the support aloft in the form of colder air (MIA MDCRS soundings
show a 500 mb temperature around -13.5 deg C with a hail growth
zone starting as low as 17kft today) and the aforementioned
synoptic to mesoscale features.
Areas around Lake Okeechobee and generally from Alligator Alley
north could see some cold air advection aloft that could lower the
hail growth zone further. Any stout convection that develops
today could potentially tap into the hail growth zone and a
sustained updraft could allow for the formation of more than just
small hail. Accordingly, the Storm Prediction Center has most of
southern Florida within their day one marginal risk of severe
weather.
Sea breezes and other surface boundaries could come into play with
the convection today as well. Accordingly, there is a non-zero
threat of both strong to locally damaging wind gusts and tornadic
activity, particularly with boundary interactions with stout
convection. Storm motion today could be lethargic and that could
pose a concern for localized urban flooding of vulnerable poorly
drained areas from heavy rainfall. Will continue to monitor
forecast trends through the morning but the peak timing for strong
convection appears to be from 3 PM to 11 PM, though some activity
could initiate as early as mid to late morning along the
retreating land-breeze boundaries as they transition ashore with
the developing sea-breeze.
&&
.SHORT TERM...
(Rest of today through Monday)
Issued at 105 PM EST Sun Mar 3 2024
An unsettled pattern continues to close out the weekend and kick off
the work week as a frontal boundary lingers near the Florida-Georgia
line. Surface high pressure remains over the Atlantic but South
Florida remains on the far western periphery, helping to reinforce
the persistent easterly, southeasterly, and southerly wind flow
pattern. Aloft, a mid-level trough axis is moving across Florida
today and into the Atlantic and Bahamas for early Monday. While the
region remains moist and unstable, the loss of this additional
support aloft for stout convection should allow shower and
thunderstorm activity to trend down for Monday afternoon compared to
the potential severe weather threat today.
Temperatures will continue to sit on the warm side of guidance and
that trend will likely continue. Dewpoints were also running more
moist, so the higher end members of the guidance spread were
preferred for the short-term forecast period. Lower to mid 80s will
be high again on Monday with the potential for some localized high
temperatures over inland Southwest Florida.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 108 PM EST Sun Mar 3 2024
Shortwave ridging will briefly move into the area on Tuesday,
while warm & moist southeasterly flow will continue to prevail at
the surface. Given the continued moist and somewhat unstable
environment, expect isolated- scattered showers and thunderstorms
to develop once again, particularly over northern areas, but
coverage/intensity should be less than Sunday/Monday given the
presence of the mid-lvl ridge and warmer temps aloft.
Wednesday continues to look like the most active day of the
extended period as a southern stream shortwave moves over the SE
US, inducing the development of surface low pressure near the
stalled boundary over the SE US. Although the surface low will
pass well north of the area, the (seemingly) eternally-stalled
boundary will make some southward progress towards our area as
the low intensifies and synoptic ascent will increase over the
area the mid-lvl wave approaches. Consequently expect numerous
showers and thunderstorms over the northern half of the area
(closer to the approaching boundary), with scattered activity over
southern portions of the area. In terms of convective threats,
heavy rain will be possible, although any severe threats are more
nebulous with H5 temperatures around -10C (about the 35th
percentile) and bulk shear only around 25-30kts.
A few lingering showers and storms will be possible on Thursday as
the wave moves east and the weakening boundary remains near
northern portions of the area, but rain chances will be on the
decrease as heights build. Generally dry conditions will then
prevail Friday into Saturday as ridging builds into the area,
with low-lvl southwesterly flow beginning to increase by Saturday
ahead of the next (potential) frontal system. The main story of
the late-week period will be the anomalously warm temperatures as
highs increase to the mid to upper 80s (with some Interior areas
threatening 90 by Saturday).
&&
.AVIATION...
(18Z TAFS)
Issued at 105 PM EST Sun Mar 3 2024
Sub-VFR possible with convection developing as the sea breezes
advance inland. Generally southeasterly to easterly wind flow
through the period, though APF could turn westerly with a Gulf
breeze in the afternoons. Cannot rule out short-fused AMDs for sub-
MVFR impacts. Convection should trend down this evening into the
overnight as it shifts eastward into the Atlantic.
&&
.MARINE...
Issued at 105 PM EST Sun Mar 3 2024
Fairly benign conditions into early week as light to moderate
southeast breeze continues. Seas will generally be 2 feet or less
over the next several days. However, there will be increased shower
and thunderstorm activity today which could create locally chaotic
seas at times. Chances of showers and thunderstorms decrease early
this week, but isolated activity will remain possible.
&&
.BEACHES...
Issued at 105 PM EST Sun Mar 3 2024
As the easterly component remains to the wind pattern, the rip
current risk will remain elevated through much of the week across
the Atlantic beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 69 82 70 81 / 20 30 10 20
West Kendall 66 84 67 82 / 20 30 10 20
Opa-Locka 68 82 69 82 / 20 40 10 20
Homestead 68 82 69 82 / 20 20 10 20
Fort Lauderdale 69 81 70 80 / 30 30 10 20
N Ft Lauderdale 68 82 70 81 / 40 40 10 30
Pembroke Pines 68 82 69 83 / 30 40 10 20
West Palm Beach 66 81 68 80 / 40 40 20 30
Boca Raton 68 81 68 82 / 40 40 20 30
Naples 66 83 67 82 / 20 30 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for FLZ168.
High Rip Current Risk until 7 PM EST this evening for FLZ172.
AM...None.
GM...None.
&&
SHORT TERM...RAG
LONG TERM....Carr
AVIATION...RAGHazardous weather outlook, Mar 3, 7:36 AM EST, 8 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Miami FL 736 AM EST Sun Mar 3 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 041245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 736 AM EST Sun Mar 3 2024 ...Strong to Severe Thunderstorms Possible This Afternoon... ...Atlantic Beaches: Elevated Rip Current Risk... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Rip Currents: There is a high risk of rip currents for the Broward and Palm Beaches today. A moderate risk of rip currents continues for the Miami-Dade beaches. Thunderstorms: Isolated strong to severe thunderstorms are possible today, mainly focused in the afternoon and early evening hours. The most likely hazards are strong to locally damaging wind gusts, frequent to excessive lightning, hail up to one inch in diameter, and locally heavy rainfall. Funnel clouds cannot be ruled out with the strongest storms. Waterspouts: Isolated waterspouts are possible across the South Florida waters today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rip current risks will remain elevated into the early to middle portion of next week along the Atlantic coast with persistent onshore flow. Thunderstorm chances will arise again by the middle of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Mar 3, 2:22 PM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Miami FL
222 PM EST Sun Mar 3 2024
FLZ068-168-031945-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
222 PM EST Sun Mar 3 2024
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 245 PM EST...
At 222 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Lake
Park, or over Riviera Beach. This storm was nearly stationary.
HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and nickel size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Juno Beach, North Palm Beach, Lake Park, Port Of Palm Beach,
Juno Ridge, Schall Circle, Mangonia Park, Lakeside Green, Fau North
Campus, Cypress Lakes, and Century Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2674 8004 2672 8005 2672 8016 2690 8015
2691 8006 2682 8005 2684 8006 2683 8006
2680 8004 2683 8004 2680 8003 2677 8005
2678 8004 2671 8003
TIME...MOT...LOC 1922Z 274DEG 3KT 2681 8008
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RAGSpecial weather statement, Mar 3, 3:06 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Miami FL
306 PM EST Sun Mar 3 2024
FLZ068-071-072-168-172-032030-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metro Palm Beach County FL-
306 PM EST Sun Mar 3 2024
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 330 PM EST...
At 306 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over North Lauderdale, or over Tamarac, moving
east at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate, Lighthouse
Point, Lauderdale-By-The-Sea, Highland Beach, Lauderhill, Coconut
Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Parkland,
and Wilton Manors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2628 8008 2627 8008 2613 8010 2607 8025
2623 8035 2641 8006
TIME...MOT...LOC 2006Z 252DEG 9KT 2621 8024
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
NCLocal storm report, Mar 3, 3:30 PM EST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
330 PM EST Sun Mar 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Flood 2 SSW West Palm Beach 26.69N 80.07W
03/03/2024 Palm Beach FL Trained Spotter
Trained spotter reports 6-7 inches of
standing water (up to and surpassing the
middle of a sedan car tire) in Australian
Ave near PBI Airport.
&&
ATVSpecial weather statement, Mar 3, 3:35 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Miami FL
335 PM EST Sun Mar 3 2024
FLZ072-172-032100-
Coastal Broward County FL-Metro Broward County FL-
335 PM EST Sun Mar 3 2024
...A strong thunderstorm will impact portions of central Broward
County through 400 PM EST...
At 335 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Twin Lakes, or over Fort Lauderdale,
moving east at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Pompano Beach, Plantation, Sunrise, Tamarac,
Margate, Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland
Park, North Lauderdale, Lauderdale Lakes, Wilton Manors, Sea Ranch
Lakes, Lazy Lake, Broadview-Pompano Park, St. George, Village Park,
Downtown Fort Lauderdale, and Franklin Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2611 8011 2610 8011 2611 8012 2612 8011
2612 8014 2614 8024 2626 8021 2623 8009
TIME...MOT...LOC 2035Z 290DEG 5KT 2618 8017
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, Mar 3, 3:49 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Miami FL
349 PM EST Sun Mar 3 2024
FLZ072-172-032115-
Coastal Broward County FL-Metro Broward County FL-
349 PM EST Sun Mar 3 2024
...A strong thunderstorm will impact portions of central Broward
County through 415 PM EST...
At 349 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Downtown Fort Lauderdale, or over Fort
Lauderdale, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Hollywood, Davie, Plantation, Sunrise, Lauderhill,
Oakland Park, Lauderdale Lakes, Dania Beach, Wilton Manors, Lazy
Lake, Ravenswood Estates, St. George, Fort Lauderdale - Hollywood
International Airport, Port Everglades, Downtown Fort Lauderdale,
Broadview Park, Franklin Park, Golden Heights, and Nova Southeastern
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2610 8011 2611 8012 2604 8011 2605 8012
2604 8012 2608 8027 2613 8027 2618 8024
2616 8010
TIME...MOT...LOC 2049Z 308DEG 9KT 2613 8012
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, Mar 3, 4:13 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
413 PM EST Sun Mar 3 2024
FLZ072-172-032145-
Coastal Broward County FL-Metro Broward County FL-
413 PM EST Sun Mar 3 2024
...A strong thunderstorm will impact portions of southern Broward
County through 445 PM EST...
At 413 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Davie, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Lauderhill, Weston, Oakland Park,
Lauderdale Lakes, Dania Beach, Cooper City, West Park, Wilton Manors,
Lazy Lake, Royal Palm Ranches, Ravenswood Estates, and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2610 8010 2611 8012 2600 8012 2598 8024
2598 8039 2605 8042 2613 8041 2617 8010
TIME...MOT...LOC 2113Z 330DEG 8KT 2608 8029
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GRThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:33 PM EST | Special Weather Statement | MFL | Palm Beach | 42 min |
| Mar 3, 1:50 PM EST | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Mar 3, 1:54 PM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 51 min |
| Mar 3, 2:12 PM EST | Special Marine Warning | MFL | 63 min | |
| Mar 3, 2:19 PM EST | Tornado Warning | MFL | Palm Beach | 26 min |
| Mar 3, 2:22 PM EST | Special Weather Statement | MFL | Palm Beach | 23 min |
| Mar 3, 3:06 PM EST | Special Weather Statement | MFL | Broward | 24 min |
| Mar 3, 3:07 PM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 23 min |
| Mar 3, 3:19 PM EST | Areal Flood Advisory | MFL | Palm Beach | 116 min |
| Mar 3, 3:35 PM EST | Special Weather Statement | MFL | Broward | 25 min |
| Mar 3, 3:49 PM EST | Special Weather Statement | MFL | Broward | 26 min |
| Mar 3, 4:13 PM EST | Special Weather Statement | MFL | Broward | 32 min |
| Mar 3, 4:49 PM EST | Areal Flood Advisory | MFL | Broward | 103 min |
| Mar 3, 5:00 PM EST | Special Weather Statement | MFL | Broward | 30 min |
| Mar 3, 5:10 PM EST | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Mar 3, 5:43 PM EST | Special Weather Statement | MFL | Miami-Dade | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.